Alert archive / Pennsylvania / Flash Flood Warnings in 2022

Flash Flood Warning 7, NWS Pittsburgh, PA

June 26, 2022Beaver County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 26, 2022, 9:16 PM EDT for Beaver County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2022, 9:16 PM EDT (01:16 UTC)
Expired
Jun 27, 2022, 12:01 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Beaver County, PA

The radar

The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:25 PM EDTFLASH FLOODBeaver Falls, PANUMEROUS BASEMENTS HAD FLOODING ISSUES IN VARIOUS AREAS IN BEAVER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

853 
WGUS51 KPBZ 270116
FFWPBZ
PAC007-270415-
/O.NEW.KPBZ.FF.W.0007.220627T0116Z-220627T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
916 PM EDT Sun Jun 26 2022

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  Northeastern Beaver County in western Pennsylvania...

* Until 1215 AM EDT.

* At 916 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Beaver Falls, Monaca, New Brighton, Beaver, Rochester, Patterson 
  Township, Big Beaver, Freedom, West Mayfield, Bridgewater, 
  Patterson Heights, East Rochester, Fallston and Eastvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4072 8040 4075 8043 4078 8041 4080 8035
      4080 8023 4078 8016 4070 8015 4068 8020
      4068 8032

FLASH FLOOD...RADAR INDICATED

$$
2 follow-up statements
026 
WGUS71 KPBZ 270336
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
1136 PM EDT Sun Jun 26 2022

PAC007-270415-
/O.CON.KPBZ.FF.W.0007.000000T0000Z-220627T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver PA-
1136 PM EDT Sun Jun 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT MONDAY 
FOR NORTHEASTERN BEAVER COUNTY...

At 1136 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 3 inches of rain 
have fallen. Additional rainfall amounts of 0.2 to 0.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Beaver Falls, Monaca, New Brighton, Beaver, Rochester, Patterson 
  Township, Big Beaver, Freedom, West Mayfield, Bridgewater, 
  Patterson Heights, East Rochester, Fallston and Eastvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4070 8015 4068 8020 4068 8032 4072 8040
      4075 8043 4078 8041 4080 8035 4080 8023
      4078 8016

FLASH FLOOD...RADAR INDICATED

$$

SH
184 
WGUS71 KPBZ 270401
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
1201 AM EDT Mon Jun 27 2022

PAC007-270411-
/O.CAN.KPBZ.FF.W.0007.000000T0000Z-220627T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver PA-
1201 AM EDT Mon Jun 27 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BEAVER COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4070 8015 4068 8020 4068 8032 4072 8040
      4075 8043 4078 8041 4080 8035 4080 8023
      4078 8016

$$

SH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:40 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 26, 8:40 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
840 PM EDT Sun Jun 26 2022

.SYNOPSIS...
Showers and storms will end tonight with the passage of a cold
front. Cool and dry weather will then prevail to start the work
week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Frontal boundary is now in the general vicinity of a CLE/CMH
line. Storms out ahead have organized in lines as cold pools
merge, and these lines will work their way across the CWA
through midnight. While the storms have had 1000-2000 J/kg of
MLCAPE to work with this afternoon, strong wind has been hard to
come by from these storms as overall flow and DCAPE remain low.
The storms remain efficient rainfall producers though, with the
1.8 inch PWAT value on the 00Z PBZ sounding evidence of the
deep moisture in place. In particular, portions of Mercer and
Noble Counties have received between 1 and 2 inches of rain due
to short periods of training storms. The threat of heavy rain
and perhaps flooding will linger for a few more hours this
evening, although storm motion should be sufficient to prevent
issues in most cases.

Will continue with relatively high PoPs for showers and storms
through the evening as the front approaches and crosses. Shower
coverage will decrease from the west this evening and
eventually clear out of northern West Virginia by morning after
cool, dry northwest flow comes in after FROPA. Lower
temperature and dewpoint will be noticeable in some areas by
sunrise.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
Very pleasant weather is expected on Monday and Tuesday as dry
northwest flow prevails behind the departing trough and cold
front. Highs both days will be in the 70s, about 5 degrees below
climatological values. Lows will also be cool, with temps
dropping into the 50s at night... though some typically cooler
spots may very well descend into the 40s on Tuesday night.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Sfc high pressure is expected to remain across the region as
the upper flow becomes more zonal by mid to late week. This
should result in continued dry weather, with a warming trend.

Precipitation chances increase by late week and into the
weekend as warm, humid air returns to the Upper Ohio Valley.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Broken lines of thunderstorms ahead of an approaching cold
front will work their way across the area through midnight. Have
timed two-hour windows of likely greatest impact in the TAFs,
although some recent weakening of the storms may not allow the
depicted IFR conditions to be realized in a couple of cases.
Visibility-restrictive heavy rain and lightning are the main
impacts of the storms. The threat of thunder should largely end
at all terminals by midnight, although MVFR ceilings and a few
showers may remain possible through and just after FROPA.

Behind the front, cool and dry advection on W, then NW flow will
break clouds overnight, leading to a return of VFR conditions.
Expect fog to be prevented by the dry advection and the still-
mixed boundary layer. Past sunrise, a pleasant VFR day is
forecast, with a northwest breeze gusting to around 15 knots at
times by midday.

.Outlook...
VFR is expected to prevail through mid-week under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 26, 3:36 AM EDT, 17 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
336 AM EDT Sun Jun 26 2022

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-270745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
336 AM EDT Sun Jun 26 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Isolated severe storms are possible this afternoon and evening. The
main threat will be damaging wind gusts. Heavy downpours that could
lead to localized flooding are also a risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 3:17 PM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
317 PM EDT Sun Jun 26 2022

OHZ058-059-068-069-261945-
Guernsey OH-Monroe OH-Noble OH-Belmont OH-
317 PM EDT Sun Jun 26 2022

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GUERNSEY...
NORTHWESTERN MONROE...SOUTHWESTERN BELMONT AND NOBLE COUNTIES THROUGH
345 PM EDT...

At 316 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Byesville to near Caldwell. Movement was
east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Barnesville, Caldwell, Dudley, Bethesda, Quaker City, Senecaville,
Belmont, Pleasant City, Lore City, Summerfield, Belle Valley, and
Lewisville.

This includes the following highways...
  Interstate 70 in Ohio near mile marker 184.
  Interstate 77 in Ohio between mile markers 23 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4002 8148 4004 8103 3967 8123 3972 8164
      3975 8164 3976 8169
TIME...MOT...LOC 1916Z 276DEG 13KT 3998 8146 3976 8161

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RACKLEY
Special weather statement, Jun 26, 6:13 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
613 PM EDT Sun Jun 26 2022

PAZ007-262245-
Mercer PA-
613 PM EDT Sun Jun 26 2022

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MERCER COUNTY THROUGH
645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenville, or 12 miles northeast of Sharpsville, moving east at 25
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Stoneboro, Sandy Lake, Jamestown, Fredonia, New Lebanon,
Sheakleyville, and Maurice K Goddard State Park.

This includes Interstate 79 in Pennsylvania between mile markers 125
and 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4129 8000 4131 8047 4149 8050 4148 8013
      4149 8012 4149 8000
TIME...MOT...LOC 2212Z 265DEG 20KT 4141 8035

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RACKLEY

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:27 PM EDTFlash Flood WarningPBZButler118 min

Nearby

Flash Flood Warnings in Pennsylvania, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.